question-icon

Chest pains, changing heart rhythm. On medication for rhythm disorders. Causes and treatment?

default
Posted on Wed, 20 Jun 2012
Question: I am 54 years old and just had my heart checked out by a cardiologist and was told everything was good. I was given pills for the rythym. Prior to going to the doctor I had chest pains but they were not XXXXXXX (heart Pain),. they felt like to me they were superficila . Now thats gone but, I have been still have what feels like bubbles (rythym) on my left side of my chest not all the time though. it worsenes at night prior to going to sleep. Its like I am waiting for a heart attack ( MIND games??). sometime I have to sit up or concentrate and swallow, then it goes away.
doctor
Answered by Dr. Pragnesh Vachharajani (7 hours later)
Hi,

Thanks for posting your query and sharing your medical information.

First of all, as you just had been to cardiologist for this complaint only and all the tests are normal, I do not see any reason for worry.

In case there are some issues to be addressed, your cardiologist should have asked for some more investigations.

You may have some rhythm disorder which can very well be controlled with drugs.

Apart from this, for the problem that you are having there two common possibilities that I can see.

The first one is acid problem in stomach. This can present similar way as chest discomfort, heaviness in chest etc. Again the problem worsens at night as you are lying done at night. When you sit you may pass gas and feel relieved.

The reason for this could be some bad food habits, lack of proper exercise, tobacco, etc.

The second possibility could be anxiety as you are thinking.

Please try following measures,

Do regular exercise.
Maintain good food habit, avoid junk foods and colas.
Avoid tobacco in any form.
Do not lie down at least for couple of hours after meal.
Maintain healthy life style.
Try some stress relaxation technique like meditation etc. if you feel you are stressed out and not feeling well.

This should help.

Please keep regular follow up with your physician and keep record of your pulse and blood pressure.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up query, please accept the answer.

Regards,

Dr.Pragnesh

Above answer was peer-reviewed by : Dr. Jyoti Patil
doctor
Answered by
Dr.
Dr. Pragnesh Vachharajani

General & Family Physician

Practicing since :1995

Answered : 4036 Questions

premium_optimized

The User accepted the expert's answer

Share on
Chest pains, changing heart rhythm. On medication for rhythm disorders. Causes and treatment?

Hi,

Thanks for posting your query and sharing your medical information.

First of all, as you just had been to cardiologist for this complaint only and all the tests are normal, I do not see any reason for worry.

In case there are some issues to be addressed, your cardiologist should have asked for some more investigations.

You may have some rhythm disorder which can very well be controlled with drugs.

Apart from this, for the problem that you are having there two common possibilities that I can see.

The first one is acid problem in stomach. This can present similar way as chest discomfort, heaviness in chest etc. Again the problem worsens at night as you are lying done at night. When you sit you may pass gas and feel relieved.

The reason for this could be some bad food habits, lack of proper exercise, tobacco, etc.

The second possibility could be anxiety as you are thinking.

Please try following measures,

Do regular exercise.
Maintain good food habit, avoid junk foods and colas.
Avoid tobacco in any form.
Do not lie down at least for couple of hours after meal.
Maintain healthy life style.
Try some stress relaxation technique like meditation etc. if you feel you are stressed out and not feeling well.

This should help.

Please keep regular follow up with your physician and keep record of your pulse and blood pressure.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

In case you do not have follow up query, please accept the answer.

Regards,

Dr.Pragnesh